New York, 2021

Flash Flooding in New York, July 8, 2021

July 8, 2021 · NWS ALY · 2 events in 2 counties and zones

A cluster of thunderstorms resulted in isolated flash flooding in portions of the Mid-Hudson Valley on the 8th. A road was closed and a vehicle was stranded in floodwaters.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A cluster of thunderstorms resulted in isolated flash flooding in portions of the Mid-Hudson Valley on the 8th. A road was closed and a vehicle was stranded in floodwaters.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 8, 9:32 AM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 8, 9:32 AM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
1032 AM EDT Thu Jul 8 2021

.SYNOPSIS...
Scattered showers and thunderstorms will
increase in coverage through the day Thursday as a frontal boundary
lifts northward. Thursday evening through Friday morning, a
widespread soaking rain is expected for much of the region as the
remnants of Elsa pass to our southeast. Chances for showers diminish
Friday afternoon and evening. There will be a slight chance for
showers Saturday and a chance for showers on Sunday continuing
through the first half of the work week. Temperatures will be
seasonable cool through the weekend but warm up again early next
week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

.UPDATE...**A Flash Flood Watch has been expanded to include
Ulster, Dutchess, and Columbia counties in eastern New York from
this evening to Friday afternoon**

As of 10:30 AM EDT...A corridor of moderate to heavy rainfall
has developed from Ulster County northeastward into Columbia
County with lighter rainfall over Albany into the Berkshires and
southern VT. Have bumped up PoPs to reflect these current
observations. Nudged temperatures across the ALY forecast area
down a bit due to abundant cloud cover limiting incoming solar
radiation. Adjusted dewpoints, wx, RH, and apparent temperature
grids to reflect current obs and forecast trends as well. Rest
of forecast remains on track. See previous discussion below.

Previous discussion...

.Update...As of 6:40 AM EDT, mostly cloudy skies continue across
the region this morning. There are a few showers on radar
extending from the Mohawk Valley through the Capital district
into southern Vermont. Some of these showers in southern VT
could briefly contain moderate rain, but elsewhere just light
rain is expected with these showers through the morning. Have
adjusted PoPs upwards in the aforementioned areas for the next
few hours to account for these showers. Otherwise, temperatures
are mainly in the 60s per the NYS Mesonet, but it is humid with
dew point depressions only a degree or 2 if that. Cloud cover
will help keep temperatures down through the morning, but
increasing temperatures are still expected later today as the
stalled frontal boundary lifts northward across our
region. Scattered showers and thunderstorms should develop this
afternoon with a marginal risk for severe weather. Thunderstorms
this afternoon could also produce heavy rainfall.

Otherwise, previous forecast remains on track for today, so just
updated grids to reflect current obs. Will also mention here
that WPC has clipped portions of Litchfield County with a
moderate risk for excessive rainfall in the day 1 and day 2
outlooks as of the latest issuance, but this does not change our
thinking for this area as outlined in the previous short term
discussion below...

     Previous Discussion As of 4:10 AM EDT... a few showers are
lingering across the region after a rather impressive nocturnal
MCS moved through the region earlier this morning, bringing
widespread thunder and some damaging winds to parts of our area.
There is an MCV located over the southern Adirondacks, but this
feature is expected to move off to our north and east shortly.
Temperatures are currently in the 60s.

This morning, a stalled frontal boundary draped across our
region begins to move back northward as a warm front and we see
warm advection across much of the region south of the
Adirondacks. This will allow areas mainly south of the Capital
District to break out into the warm sector, where high
temperatures should approach 80 degrees. Further north closer to
the warm front, it will be cooler, with highs only in the upper
60s to low 70s.

Showers and thunderstorms will develop across the region through
the day today. This morning's MCS has helped to stabilize the
atmosphere, which may initially hinder shower/thunderstorm
development, but as the warm front moves northward shower and
thunderstorms activity will increase as the atmosphere
destabilizes. The SPC has placed most of our region into a
marginal risk for severe weather today. Any convection north of
the warm front should remain elevated, but convection could
become rooted in the boundary layer in the warm sector. SPC has
placed much of our region into a marginal risk for severe
weather today. Main threat will be damaging winds with some
multicell clusters of storms. However, SPC does have a 2% TOR
probability south of the Capital District. BUFKIT soundings near
POU shows veering winds in the low-levels and lengthening
hodographs tomorrow afternoon as speed shear increases, so
cannot rule out some splitting supercells in the Mid Hudson
Valley where the best instability overlaps with 30-40 kt of 0-6
km bulk shear.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
Flash Flood Watch in effect for Litchfield, Berkshire,
Bennington, and Windham Counties from 00z Friday through 20z
Friday

Thursday evening, the main threat transitions from severe
weather to locally heavy rainfall. An upper trough and cold
front approaching from the west will result in deep S/SW flow
that will advect warm, moist air into the region. PWAT values
look to increase to 1.8-2" which is 2-3 standard deviations
above normal. With the overlap of deep moisture and synoptic
forcing for ascent, periods of locally heavy rainfall will be
possible. Mid-level winds will also be relatively parallel to
the frontal boundary, so training of cells will be possible.

Initially, most of this rain will be associated with the uper
trough/cold front, but the remnants of Tropical Storm Elsa will
be moving northward into our region late Thursday night into
Friday morning. The center of Elsa looks to pass to our south,
but heavy rainfall will be possible, especially across of
southern and eastern areas Thursday night into Friday. As Elsa
undergoes ET, a 300 mb jet streak is expected to form over
Upstate NY, placing our area in the right entrance region,
which may locally enhance rainfall totals. When all is said and
done, a widespread 1-3" of rain is expected with locally higher
amounts possible, especially in Litchfield County. Due to the
combination recent rainfall over the past several days and the
rain expected during the day Thursday and with Elsa, WPC has
placed much of our region into a slight risk for excessive
rainfall Thursday into Friday morning, and a flash flood watch
has been issued for western New England

Rain tapers to showers Friday as the remnants of Elsa continue
to move to our east. Some showers associated with the wrap
around moisture/deformation Northwest of Elsa will persist
through the morning, The cold front will be moving into the
region from the west Friday afternoon, so some more showers and
thunderstorms will be possible, but will be more widely
scattered than on Thursday. The cold front pushes through the
region Friday night into early Saturday morning, and as we
switch to a cold air advection regime the chances for showers
will diminish in the wake of the frontal passage. Highs Friday
will be in the upper 70s and low 80s. Saturday is shaping up to
be a nice day, with partly cloudy skies and temperatures similar
to those on Friday. High pressure building into the region from
the west should keep us mostly dry Saturday, although a few
isolated afternoon showers cannot be ruled out.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The extended forecast begins with high pressure over NY and New
England with fair and cool weather Saturday night. Lows will be in
the 50s and lower 60s with comfortable humidity levels.

The second half of the weekend will feature clouds increasing from
the south and west, as a warm front approaches.  The increasing low
and mid level warm advection will focus some isolated to scattered
showers late in the day.  Some isolated thunderstorms will be
possible from the Capital Region south and west.  Highs will be near
normal in the upper 70s to lower 80s in the valleys and 60s to mid
70s over the mountains.

Sunday night into Monday...The forecast area may be located near a
jet confluent region with a closed/cutoff low upstream over the
upper MS River Valley.  The warm front may focus occasional showers
and a few thunderstorms based on the latest GFS/ECMWF/Ensembles. The
subtropical ridge centered near Bermuda will try to increase the low
to mid level heights over the region late in the day.  Lows will be
in the upper 50s to mid 60s.  Highs will be similar to Sunday, but a
tad warmer in the mid Hudson Valley.

Monday night into Wednesday...The warm front finally moves to the
north and east Monday night into Tuesday with increasing heights and
humidity levels.  The western Atlantic subtropical high increases
close to 600 decameters at H500 near the Mid Atlantic States.  A
chance of showers and thunderstorms is possible Tuesday afternoon.
Temps will rise back above normal into the mid and upper 80s in the
lower elevations and 70s to lower 80s over the higher terrain.
Dewpts increase back into the 60s to lower 70s.  Apparent temps may
creep back closer to advisory levels in the mid Hudson Valley.  The
Bermuda highs continues to dominate the weather along the mid
Atlantic Coast into the Northeast with hazy, hot and humid
conditions. After a muggy night with lows mainly in the 60s.  Highs
will be in the upper 70s to upper 80s with diurnally timed chances
of showers and thunderstorms.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
A warm frontal will lifting northward across eastern New York
and western New England this morning into the afternoon. Another
disturbance will move along the boundary tomorrow, as TC Elsa
approaches from the Mid Atlantic Region tonight.

Widespread MVFR/low VFR conditions this morning with some spotty
IFR/LIFR conditions with cigs around 400-600 ft AGL at KALB/KPOU/KPSF.
The cigs should improve 14-16Z to MVFR/VFR levels in the late morning,
as showers and a few thunderstorms will begin to arrive with the
front moving northward.

Scattered showers and thunderstorms will develop ahead of the
frontal boundary and wave so we used TEMPO/PROB groups to bring in
chance of showers and thunderstorms. We included thunderstorms
for KALB/KPSF/KPOU/KGFL in the 18Z to 00Z/FRI time frame.

A more widespread rainfall is expected after 00Z/FRI with MVFR
and IFR conditions. We did not include thunderstorms after midnight.
Widespread IFR conditions in the deeper moisture and widespread rainfall
are expected after 06Z/FRI.

The winds will be light and variable in direction at 7 knots or
less this morning.. Expecting mainly east to southeast
winds in the late morning at 4-8 kts extending into the
afternoon. The winds will vary in direction at 7 knots or
less in the overnight period.

Outlook...

Friday Night: Low Operational Impact. Slight Chance of SHRA.
Saturday: Low Operational Impact. Slight Chance of SHRA.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Moderate Operational Impact. Chance of SHRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday Night: Moderate Operational Impact. Chance of SHRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.&&

.FIRE WEATHER...
A widespread, soaking rainfall event associated is expected
Thursday into Friday with 1-3" of rain expected across the
region. Temperatures will be below normal Thursday and Friday.

Relative humidity (RH) values will only fall to around 75%
during the day Thursday and again on Friday. Thursday night and
Friday night, RH values will recover to near 100%.

On Thursday, winds will develop out of the southeast between
5-10 kts. Thursday night, winds will remain out of the south
between 5-10 kts. On Friday, southerly winds will become
northwesterly between 5-10 kts. Friday night, northwest winds
will be light at less than 5 kts.

&&

.FIRE WEATHER...
A widespread, soaking rainfall event associated is expected
Thursday into Friday with 1-3" of rain expected across the
region. Temperatures will be below normal Thursday and Friday.

Relative humidity (RH) values will only fall to around 75%
during the day Thursday and again on Friday. Thursday night and
Friday night, RH values will recover to near 100%.

On Thursday, winds will develop out of the southeast between
5-10 kts. Thursday night, winds will remain out of the south
between 5-10 kts. On Friday, southerly winds will become
northwesterly between 5-10 kts. Friday night, northwest winds
will be light at less than 5 kts.

&&

.HYDROLOGY...
Flash Flood Watch in effect for Litchfield, Berkshire,
Bennington, and Windham Counties from 00z Friday through 20z
Friday.

Rain is expected to be widespread, heavy at times, Thursday
into Friday morning, as an approaching upper level disturbance
interacts with tropical moisture. Urban and poor drainage
flooding along with isolated flash flooding will be
possible. Widespread main stem river flooding is unlikely at
this time, but some within bank rises are to be expected and
action stage (below minor flood stage) may be reached Friday on
the Hoosic, Housatonic, and the Mohawk River at Delta Dam.

Total rainfall through Friday will be between 1.5-3 inches across
the hydro service area.

Flows will begin to recede heading into the weekend with some drier
weather returning.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch from 8 PM EDT this evening through Friday
     afternoon for CTZ001-013.
NY...Flash Flood Watch from 8 PM EDT this evening through Friday
     afternoon for NYZ060-061-063>066.
MA...Flash Flood Watch from 8 PM EDT this evening through Friday
     afternoon for MAZ001-025.
VT...Flash Flood Watch from 8 PM EDT this evening through Friday
     afternoon for VTZ013>015.

&&

SYNOPSIS...Main
NEAR TERM...Evbuoma/Main
SHORT TERM...Main
LONG TERM...Wasula
AVIATION...Wasula
FIRE WEATHER...Evbuoma/Main
HYDROLOGY...Evbuoma/Main
Hazardous weather outlook, Jul 8, 3:45 AM EST, 7 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
445 AM EDT Thu Jul 8 2021

NYZ032-033-038>043-047>054-058>061-063>066-082>084-091100-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-
Northern Fulton-Southeast Warren-Southern Washington-
445 AM EDT Thu Jul 8 2021

This Hazardous Weather Outlook is for eastern New York.

.DAY ONE...Today and tonight.

There is a Marginal Risk for severe thunderstorms this afternoon into
tonight. Damaging winds 58 mph or greater will be the main threat.

In addition,localized heavy rainfall leading to urban and poor
drainage flooding and isolated flash flooding is possible Thursday
late afternoon into Friday morning. A flash flood watch may be needed
later in time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Localized heavy rainfall is also possible into early Friday
afternoon which may lead to ponding of water on roadways, urban and
poor drainage flooding, and isolated flash flooding.

There is also a chance for thunderstorms on Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather or flooding to the NWS while
following local, state and CDC guidelines.

CTZ001-013-MAZ001-025-VTZ013>015-091100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Bennington-Western Windham-Eastern Windham-
445 AM EDT Thu Jul 8 2021

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
AFTERNOON...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts and southern Vermont.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is a Marginal Risk for severe thunderstorms this afternoon into
tonight. Damaging winds 58 mph or greater will be the main threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is also a chance for thunderstorms on Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather or flooding to the NWS while
following local, state and CDC guidelines.

In the hours before

Local storm report, Jul 8, 5:13 AM EST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
613 AM EDT THU JUL 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     RICHMONDVILLE           42.63N  74.56W
07/07/2021                   SCHOHARIE          NY   PUBLIC

            SEVERAL REPORTS OF TREES DOWNED IN RICHMONDVILLE

0204 PM     TSTM WND DMG     3 N BREAKABEEN          42.57N  74.40W
07/07/2021                   SCHOHARIE          NY   TRAINED SPOTTER

            TREE SNAPPED AND LARGE BRANCHES DOWN WITH SIDING DAMAGE
            NEAR ROUTE 30 AT CARRIAGE HOUSE LANE AND PLEASANT VALLEY
            ROAD

0204 PM     TSTM WND DMG     3 WSW MIDDLEBURGH       42.59N  74.39W
07/07/2021                   SCHOHARIE          NY   TRAINED SPOTTER

            A FEW TREES AND SEVERAL BRANCHES DOWN OF VARIOUS SIZES
            ALONG HARD SCRABBLE ROAD

0210 PM     TSTM WND DMG     1 WSW MIDDLEBURGH       42.59N  74.35W
07/07/2021                   SCHOHARIE          NY   TRAINED SPOTTER

            LIVE TREE AROUND 6 INCHES IN DIAMETER SNAPPED. ALSO A
            FEW LARGE 3-4 INCH DIAMETER BRANCHES DOWNED IN A YARD.

0250 PM     TSTM WND DMG     4 W RAVENA              42.47N  73.89W
07/07/2021                   ALBANY             NY   911 CALL CENTER

            SEVERAL TREES WERE DOWNED IN COEYMANS HOLLOW. ROUTE 143
            WAS CLOSED BETWEEN BLODGETT HILL ROAD AND GEDNEY HILL
            ROAD DUE TO A DOWNED TREE AND WIRES.

0304 PM     TSTM WND DMG     1 WNW STUYVESANT        42.40N  73.80W
07/07/2021                   GREENE             NY   EMERGENCY MNGR

            SEVERAL REPORTS OF TREES DOWN BETWEEN NEW BALTIMORE AND
            COXSACKIE

0311 PM     TSTM WND DMG     STUYVESANT              42.39N  73.78W
07/07/2021                   COLUMBIA           NY   911 CALL CENTER

            SEVERAL REPORTS OF TREES AND WIRES DOWN IN THE
            STUYVESANT AREA

0312 PM     TSTM WND DMG     2 ESE COXSACKIE         42.35N  73.78W
07/07/2021                   COLUMBIA           NY   911 CALL CENTER

            TREES DOWN ON WIRES AT ROUTE 9J AND COUNTY ROUTE 46

0317 PM     TSTM WND DMG     3 N STOTTVILLE          42.33N  73.76W
07/07/2021                   COLUMBIA           NY   911 CALL CENTER

            ROUTE 9J CLOSED BETWEEN DAY ROAD AND ROUTE 26A NEAR
            STOCKPORT DUE TO DOWNED TREES

0329 PM     TSTM WND DMG     1 NE NORTH GREENBUSH    42.67N  73.68W
07/07/2021                   RENSSELAER         NY   PUBLIC

            TREES DOWN ON WIRES AND ONE TREE DOWN ON AN UNOCCUPIED
            CAR ON SOUTH WALDRON LANE

0332 PM     TSTM WND DMG     4 WSW CHESHIRE          42.53N  73.23W
07/07/2021                   BERKSHIRE          MA   AMATEUR RADIO

            A TREE WAS DOWNED ON WIRES ON NORTH MAIN STREET IN
            LANESBOROUGH

0403 PM     TSTM WND DMG     1 NW SOUTH EGREMONT     42.17N  73.43W
07/07/2021                   BERKSHIRE          MA   AMATEUR RADIO

            A TREE WAS DOWNED ONTO WIRES ON BALDWIN HILL ROAD SOUTH
            AT TOWNHOUSE HILL ROAD

0415 PM     TSTM WND DMG     4 SSW MONTEREY          42.13N  73.24W
07/07/2021                   BERKSHIRE          MA   911 CALL CENTER

            TREE DOWN LEANING ON WIRES ON NEW MARLBOROUGH HILL ROAD

0533 PM     TSTM WND DMG     2 NNE ANCRAM            42.07N  73.62W
07/07/2021                   COLUMBIA           NY   911 CALL CENTER

            TREE AND WIRES DOWN ON COUNTY ROUTE 7 BETWEEN WESTFALL
            ROAD AND TIMS ROAD

0533 PM     TSTM WND DMG     2 NE ANCRAM             42.07N  73.60W
07/07/2021                   COLUMBIA           NY   911 CALL CENTER

            TREE LEANING ON WIRES AND ON FIRE ON FOUR CORNERS ROAD
            BETWEEN JACKSON AND ELM

0548 PM     TSTM WND DMG     WINSTED                 41.93N  73.07W
07/07/2021                   LITCHFIELD         CT   911 CALL CENTER

            WIRES WERE DOWNED

0651 PM     TSTM WND DMG     2 S CLARKSVILLE         42.55N  73.96W
07/07/2021                   ALBANY             NY   AMATEUR RADIO

            SEVERAL TREES WERE DOWNED BLOCKING LAWSON LAKE ROAD

0858 PM     TSTM WND DMG     3 SW WINGDALE           41.62N  73.61W
07/07/2021                   DUTCHESS           NY   911 CALL CENTER

            TREES ON ROUTE 20.

1154 PM     TSTM WND DMG     1 SSE KERHONKSON        41.76N  74.29W
07/07/2021                   ULSTER             NY   PUBLIC

            A TREE WAS DOWNED IN THE ROADWAY ON FOORDMOORE ROAD
            NEAR ROUTES 44 AND 55

1158 PM     TSTM WND DMG     1 SSE LOMONTVILLE       41.87N  74.12W
07/07/2021                   ULSTER             NY   911 CALL CENTER

            TREE DOWN ON WIRES ON ROUTE 209

1202 AM     TSTM WND DMG     1 NNE STONE RIDGE       41.85N  74.15W
07/08/2021                   ULSTER             NY   911 CALL CENTER

            TREE DOWN ON WIRES ON PINE BUSH ROAD NEAR STILBA LANE

1202 AM     TSTM WND DMG     2 WNW LOMONTVILLE       41.90N  74.17W
07/08/2021                   ULSTER             NY   911 CALL CENTER

            TREE DOWN ON WIRES ON ATWOOD ROAD NEAR VLY ATWOOD ROAD

1212 AM     TSTM WND DMG     3 SSE HURLEY            41.88N  74.03W
07/08/2021                   ULSTER             NY   911 CALL CENTER

            A TREE WAS DOWNED ONTO A HOUSE ON CREEK LOCKS ROAD

1220 AM     TSTM WND DMG     2 ENE STAATSBURG        41.86N  73.89W
07/08/2021                   DUTCHESS           NY   911 CALL CENTER

            A TREE WAS DOWNED ON ROUTE 9G BETWEEN HYDE PARK AND
            RHINEBECK

&&

EVENT NUMBER ALY2103507 ALY2103492 ALY2103493 ALY2103491 ALY2103494
ALY2103499 ALY2103496 ALY2103495 ALY2103498 ALY2103502 ALY2103497
ALY2103501 ALY2103500 ALY2103503 ALY2103504 ALY2103505 ALY2103506
ALY2103508 ALY2103511 ALY2103510 ALY2103512 ALY2103513 ALY2103514
ALY2103515

Wasula
Local storm report, Jul 8, 5:14 AM EST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
614 AM EDT THU JUL 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 PM     HEAVY RAIN       JEFFERSON               42.46N  74.58W
07/07/2021  M1.25 INCH       SCHOHARIE          NY   WEATHERNET6

            WEATHERNET6

&&

EVENT NUMBER ALY2103516

WASULA
Local storm report, Jul 8, 8:08 AM EST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
908 AM EDT THU JUL 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND DMG     4 NE COBLESKILL         42.72N  74.43W
07/08/2021                   SCHOHARIE          NY   911 CALL CENTER

            TREES DOWN ON GROVERS CORNERS ROAD IN THE TOWN OF
            CARLISLE.

&&

EVENT NUMBER ALY2103517

MSE
Special weather statement, Jul 8, 10:28 AM EST, 31 minutes before
Special Weather Statement
National Weather Service Albany NY
1128 AM EDT Thu Jul 8 2021

CTZ001-MAZ025-NYZ060-061-065-066-081600-
Northern Litchfield-Southern Berkshire-Eastern Dutchess-Eastern
Columbia-Western Columbia-Western Dutchess-
1128 AM EDT Thu Jul 8 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD...
SOUTHWESTERN BERKSHIRE...NORTHEASTERN DUTCHESS AND SOUTHERN COLUMBIA
COUNTIES...

At 1127 AM EDT, a strong thunderstorm was located near Pine Plains,
or 10 miles northeast of Rhinebeck, moving northeast at 40 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Copake, Pine Plains, Ancram, Canaan, Millerton, Ashley Falls, Bethel,
Salisbury, Milan, Hillsdale, Taghkanic, Pachin Mills, Ancramdale,
Kerleys Corners, Wangum Village, North Hillsdale, Nevis, Alander,
Fraleighs and Shekomeko.

LAT...LON 4189 7377 4205 7387 4228 7351 4199 7328
TIME...MOT...LOC 1527Z 246DEG 33KT 4201 7373

ATE
Local storm report, Jul 8, 10:35 AM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1135 AM EDT THU JUL 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 AM     HEAVY RAIN       3 W WOODSTOCK           42.04N  74.16W
07/08/2021  M2.45 INCH       ULSTER             NY   TRAINED SPOTTER

            SINCE 8AM EDT.

&&

EVENT NUMBER ALY2103518

ATE

The radar

The Albany radar (KENX), 54 km away, was scanning. The volume nearest the first event began at 15:58 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Columbia

When
July 8, 10:59 AM EST to 12:30 PM EST
Where
Columbia County, Cheviot to 0.2 mi SW of Cheviot
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
42.120, -73.900

An occupied vehicle was stranded in flooded waters on Hunterstown Road in the town of Germantown.

Flash Flood, Ulster

When
July 8, 11:00 AM EST to 12:52 PM EST
Where
Ulster County, 2.07 mi S of Port Ewen to 2.09 mi S of Port Ewen
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
41.870, -73.980

A road was closed due to water over the roadway.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2021Every state in 2021This day in weather historyWarnings in New York, July 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 971634, 971251.